MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; HEPATITIS C ANTIBODY ASSAY

ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; HEPATITIS C ANTIBODY ASSAY
Catalog Number 08837058190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the e 801 analyzer is (b)(6).The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received discrepant results for one patient sample tested with elecsys anti-hcv ii on a cobas e 801 analytical unit.The sample resulted in anti-hcv values of 4.7 coi (reactive) and 4.66 coi (reactive) when tested on the e 801 system.The results were inconsistent with the patient's historical results.The sample was repeated on two competitor devices.When tested on a yhlo instrument, the anti-hcv result was 0.01 coi (negative).When tested on the abbott platform, the anti-hcv result was 0.06 s/co (negative).
 
Additional Manufacturer Narrative
The correct serial number of the cobas e 801 analyzer is 20x9-05, instead of 42ug-06.
 
Additional Manufacturer Narrative
Quality control data was acceptable on the day of the event.Calibration data was acceptable.The sample volume was insufficient for investigation.Single false reactive results can occur and are covered by the specificity claim of the assay.Repeatedly reactive results need confirmation via independent methods for a final result.Since no confirmation was done and sample is not available for investigation, it is finally not clear if the elecsys result is true or false reactive.

Brand Name
ELECSYS ANTI-HCV II
Common Device Name
HEPATITIS C ANTIBODY ASSAY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23323817
Report Number1823260-2025-04238
Device Sequence Number13249094
Product Code MZO
UDI-Device Identifier07613336166994
UDI-Public07613336166994
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K221693
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number08837058190
Device Lot Number84603403
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/26/2025
Supplement Date Received by Manufacturer10/19/2025
01/05/2026
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date11/11/2025
01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown